Missouri, 2025

Flood and Hail in Missouri, July 8, 2025

July 8, 2025 · NWS SGF · 2 events in 2 counties and zones

An isolated and slow moving thunderstorm moved across Cedar, Polk and Dallas counties and produced hail to the size of nickels and localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

An isolated and slow moving thunderstorm moved across Cedar, Polk and Dallas counties and produced hail to the size of nickels and localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 8, 1:24 PM CST, 27 minutes earlier. Its key messages:

  • Chances (20-60%) for showers and thunderstorms this afternoon and evening. Rain will be scattered with some seeing no rain at all. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall.
  • Additional rain chances (30-60%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings.
  • Temperatures remain near normal for early July. Highs in the upper 80s to low 90s. Lows in the upper 60s to lower 70s. A few locations may see heat index values around 100 degrees Thursday afternoon.
Area forecast discussion, Jul 8, 1:24 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
224 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- Chances (20-60%) for showers and thunderstorms this afternoon
  and evening. Rain will be scattered with some seeing no rain
  at all. There is the potential for a few strong to severe
  thunderstorms, with damaging wind gusts of 50 to 60 mph in
  addition to localized heavy rainfall.

- Additional rain chances (30-60%) persist through late week
  into next weekend. Highest chances occur in the afternoon and
  evenings.

- Temperatures remain near normal for early July. Highs in the
  upper 80s to low 90s. Lows in the upper 60s to lower 70s. A
  few locations may see heat index values around 100 degrees
  Thursday afternoon.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 124 PM CDT Tue Jul 8 2025

The lingering showers and storms from a MCS that decayed as it
moved over the region last night, remained across far southern
Missouri and northern Arkansas this afternoon. In addition, a
MCV was noted on radar in far north central Arkansas into the
Table Rock Lake region. This has allow for continued convection
into this afternoon with (PWATs between 1.5 to 2.0 inches)
producing some localized flooding in the region of western
Douglas County and the North Fork river basin and a Flash Flood
Warning. Additional localized flooding will be possible.

Additional thunderstorm development is expected this afternoon
with CAMS indicated good (30-60%) scattered chances initiating
as early as 3-4pm and linger into the evening. This will be
possible thanks to the remaining MCV combined with left over
outflow boundaries from the morning MCS, and mid-upper level
short wave moving through the area and an unstable atmosphere
(CAPE 1700-2500 J/kg) over the region thanks to the Td's in the
lower to middle 70s across the region. Shear remains limited
with bulk shear around 20kts, which should produce pulse to
multicell storm clusters. Overall, there is a Marginal (1 of 5)
chance for severe storms across the Ozarks this afternoon into
this evening with the primary concern being 50-60mph downburst
winds. An isolated large hail report up to quarters may occur
with the strongest cells.

With all that said, there may be locations that see no rainfall
at all through this evening thanks to the expected scattered
nature of the storms.

The shortwave will push most of the way through the region
by Wednesday morning. Overnight lows will again be in the upper
60s to lower 70s overnight before climbing back into the middle
to upper 80s again Wednesday afternoon. The overall pattern
will support daily rain chances though the ingredients
Wednesday are only such as to allow for a 15-40% chances of
afternoon storms. Much of the northwest portion of the area will
remain dry, with the best light rain chances southeast of I-44
in the afternoon/evening.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 124 PM CDT Tue Jul 8 2025

The upper level short wave will have progressed over the Great
Lakes region through the tail end of it may linger over
portions of the Missouri Bootheel region through Thursday.
Thursday will offer the lowest rain chances (<20%), with higher
chances (20-55%) Friday afternoon into the weekend. Overall, the
pattern will support daily rain chances, though all day
washouts aren't expected, however where rain does occur,
localized heavy rainfall will be possible. Near-normal
temperatures are expected, with daily highs in the mid/upper 80s
to low 90s, and lows in the upper 60s to low 70s.

A more significant upper level trough is expected to move
through the plains into the Ozarks late friday night into
Saturday. This would likely produce the best potential for a
more widespread rainfall. Heading through the weekend, the
forecast continued scattered showers and storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1237 PM CDT Tue Jul 8 2025

An upper level short wave will move across the region today
which will allow for the possible (20-60%) development of
showers and storms through the afternoon into the evening.
TEMPO/PROB30 groups remain for the KSGF/KJLN terminals as
confidence in coverage remains on the lower end. Any stronger
storm that impacts the terminals would lower visibilities from
heavy rainfall and bring changing wind conditions.

Where storms occur, winds may become gusty (20-30) otherwise,
winds will be generally light and variable.

Cloud cover will be variable through the afternoon and evening
with occasional periods of MVFR to VFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Jul 8, 1:39 PM CST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
239 PM CDT Tue Jul 8 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
239 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Chances (20-60%) for showers and thunderstorms this afternoon and
early evening. There is the potential for a few strong to severe
thunderstorms, with damaging wind gusts of 50-60 mph, isolated
hail to the size of quarters in addition to the potential of
localized heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rain chances (30-60%) persist through late week into
next weekend. Highest chances occur in the afternoon and evenings.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Jul 8, 11:40 AM CST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1240 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     Rain             1 W Turners             37.18N 93.17W
07/06/2025  M5.50 Inch       Greene             MO   Public

            Relayed from Brandon Beck via contact.sgf.

&&

REN

The radar

The Springfield radar (KSGF), 58 km away, was scanning. The volume nearest the first event began at 19:50 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 flood. Local standard time, as filed.

Hail, Cedar

When
July 8, 1:51 PM CST
Where
Cedar County, 0.88 mi SW of Stockton Resv North
Measured
0.88 in hail
Reported by
Public
Coordinates
37.660, -93.790

Nickle sized hail was reported.

Flood, Dallas

When
July 8, 3:48 PM CST to 6:00 PM CST
Where
Dallas County, 0.69 mi N of Buffalo to 1.1 mi NNW of Buffalo
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.660, -93.100

The road was flooded and impassable at north Hickory Street and Autoscope Drive in Buffalo.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281693, 1281692.